MAUDE Adverse Event Report: ACIST MEDICAL SYSTEMS, INC. ACIST; INJECTOR AND SYRINGE, ANGIOGRAPHIC

ACIST MEDICAL SYSTEMS, INC. ACIST; INJECTOR AND SYRINGE, ANGIOGRAPHIC
Model Number CVI
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Vascular Dissection (3160)
Date of Event 02/04/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The acist angiographic injection system, model cvi, serial number (b)(4), was returned to acist on february 11, 2020.The injector system was functionally tested and met the pre-established specifications.Acist received a copy of the cine-angiograms of the event.These will be reviewed by acist's medical advisor.Upon completion of this review, a follow-up report will be submitted to fda.The instructions for use have been reviewed and no inadequacies were identified regarding warnings, contraindications, and the directions/conditions for the use of the device.There is no evidence of device malfunction related to this event and no inadequacies related to the device labeling/instructions for use.
 
Event or Problem Description
User facility reported, during a diagnostic left heart and lima graft catheterization on a patient with angina, and planned percutaneous coronary intervention (pci), the user put a 6 fr im catheter into the patient's left internal mammary artery (lima) graft of the ostium and the catheter dissected the lima graft.The patient experienced st-segment elevation, abnormal heart rhythm, and hypotension.The user observed the dissection on the images.The pci was aborted and a balloon pump was inserted to stabilize the patient.The user believes the dissection was related to the non-acist catheter.The patient was stable post-procedure.
 
Additional Manufacturer Narrative
H3: acist's medical advisory board member reviewed a copy of the cine-angiograms and information received from the user facility from the event: the cines show a coronary angiogram demonstrating severe three-vessel coronary artery disease.There is also an injection of a patient saphenous vein graft (svg) to the right coronary artery (rca) that appears healthy.Next there is an injection of the left internal mammary artery (lima) graft.This first injection of the graft shows a healthy looking lima graft that is anastomosed to the diagonal coronary artery with some back-filling of the left anterior descending (lad).The next injection of the lima shows a dissection of the graft proximally and occlusion of flow.A subsequent injection shows the dissection to also include the subclavian artery.There is no longer any forward flow in the lima graft.Subsequent images show placement of an intra-aortic balloon pump (iabp).There are characteristics of the lima that make it more vulnerable to dissection when cannulated with a catheter.The user noted in the case report that this is a catheter-induced dissection.Acist's medical advisory is in agreement with this statement.There was no evidence of device malfunction based on the data from the analysis of the injector system.The cause of the event is attributed to catheter-induced dissection.This report is considered closed.

Brand Name
ACIST
Common Device Name
INJECTOR AND SYRINGE, ANGIOGRAPHIC
Manufacturer (Section D)
ACIST MEDICAL SYSTEMS, INC.
7905 fuller road
eden prairie, mn
MDR Report Key9802612
Report Number2134243-2020-00003
Device Sequence Number16338282
Product Code DXT
UDI-Device Identifier40841716101876
UDI-Public(01)40841716101876(11)191220
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K010390
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 02/05/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberCVI
Device Catalogue Number014657
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/11/2020
Initial Date Received by Manufacturer 02/05/2020
Supplement Date Received by Manufacturer03/29/2020
Initial Report FDA Received Date03/06/2020
Supplement Report FDA Received Date04/28/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
AGGRASTAT BOLUS IV 8.4 ML; ANCEF IV 1 G; BOSTON SCIENTIFIC 6 FR LIMA GUIDE; BOSTON SCIENTIFIC J WIRE 175CM; CORDIS 6FR DIAGNOSTIC JL4; CORDIS 6FR DIAGNOSTIC JR4; DATASCOPE 7.5F IABP KIT 40CC; FENTANYL IV 50 MCG; HEPARIN BOLUS IV 1000 UNITS; HOSPIRA 0.9% NS, 500CC BAG; LEVOPHED IV 24 MCG; NEOSYNEPHRINE IV 0.55; NITROGLYCERIN IC 200 MCG; TERUMO 6FR SHORT (10CM) SHEATH; VERSED IV 2 MG; VISIPAQUE
Outcome Attributed to Adverse Event Hospitalization; Life Threatening; Required Intervention;
Patient Age77 YR
Patient Weight83